15-11-2018 07:23 PM
15-11-2018 06:09 PM
Thanks for posting your advice about Cape It has helped me realise my own situation better. I am in my second cycle after other treatments for mets progressions and feel bloody awful almost non functioning in fact. I had decided to ask about a dose reduction on my next visit to the oncologist as I am not coping well with SE's spending 20 hours a day in bed totally exhausted when dosed and 12 hours plus varying sofa time shared with more mattress time when on the days off. So I now feel more confident in asking for a dose reduction. thanks for giving me confidence to move forward.
11-11-2018 10:05 PM
11-11-2018 03:52 PM
11-11-2018 12:23 PM
Yes, when a treatment fails to work for a long time it does rock our confidence. I hope Cape works well for you and it is a completely different treatment to the hormones you have had before.
I can't answer you question about tumour markers as I don't get them done however I know its more about the trend for you, not necessarily what number is normal. Obviously very low numbers will show less activity but they are not reliable for everyone so it will depend on what the trend is if you get yours done.
As to adjusting to Cape I was on it some 4-5 years ago and it took me a couple of cycles, and a dose reduction, to cope with it. Initially I was on a 100% dose but quickly went down to 80% which was then effective for the 18 months ot so I was on it. I really struggled to begin with but after a couple of cycles I felt my body had adjusted to the daily doses and didnt feel quite so tired and generally got on doing the things I wanted to do. I did get the Big D occasionally on my weeks off and that seems to be quite common. I also had a few splits on my finger tips and a few cracks on my feet (even though I moisturised all the time) but these did clear up especially if I had an extra week off which happened on a few cycles. If you suffer badly with side effects do speak to your oncologist, there is usually room to change the dose so you get the right balance between effectiveness and quality of life - which is what they are aiming for.
11-11-2018 07:56 AM
10-11-2018 09:23 PM
Hello Sarah Senior... hope you are feeling a bit better now. I'm on my 3rd cycle of cap and for me its the feeling of a complete lack of energy thats the worst side effect.. Apart from having intravenous chemotherapy I have been on letrozole and exestamene which didn't work, then tamoxifen for a few months which then stopped working..hence we are now trying cap. As for the tumour markers, I can't actually remember what number they gave me. I think it was around 400 which was a big leap from the previous number. They haven't taken the TM in recent blood tests...the Onc omitted to request them, but they requested them on my latest blood test, and should get the up to date info at my next review in a couple of weeks.
All the best..Carolyn
10-11-2018 07:18 PM
Hello to all the ladies on here, I of course didn't know Barton but send my condolenses as it is always sad to hear when someone has lost their struggle.
I am now joining this thread as having been on letrozole and pabociclib for only two months it appears that it wasnt working for me sadly so fingers crossed that the cap is more effective.
I am only starting my second week and feel out of sorts so hoping that my body adjusts to it.
I see that a number of you mention tumour markers and just wondered that for those of you whose are going up what level is normal and how much do they tend to go up.
I guess that I am struggling at the moment as all I can think of are the oncs comments in relation to timescales due to the fact that the first traetment didnt work. I am finding it hard at present as well as much as i have a very suportive network of friends both my daugters have gone away in the last couple of months one to go travelling and the other to go to uni and I know that my youngest is struggling with things.
Hopefully I can take some comfort and support from this forum and knowing that so many of you are doing well on the treatment.
10-11-2018 02:20 PM
09-11-2018 11:01 PM
09-11-2018 10:50 PM
So sad to hear about Barton.........fran. I never met her but of course read her posts on these forums. She was always so welcoming, helpful, and caring. She is safe now of course, but her wonderful sister will miss her down here. So hard to miss loved ones. But heart warming to read all the warm comments. She was loved and so appreciated. Fly high, Fran.
09-11-2018 09:05 PM
08-11-2018 06:20 PM
So sorry to hear about Barton/Fran, another lovely lady lost too soon. Do send my condolences to her family if you are in touch and sending hugs to you. Thank you for letting us all know.
08-11-2018 12:58 PM
08-11-2018 12:51 PM
08-11-2018 11:47 AM
hope me you don’t mind me joining in, especially having read the sad news about someone you obviously all cared for.
I started cap today after EC and Pax chemo, surgery then rads. Apparently the cap is because I’m triple negative and the chemo while it had shrunk the tumour significantly there were still live cells. My onc wants me to to this for 6 months (8 cycles) if I can tolerate it. I had minimal side effects with the other chemo but the daily dosage of this stuff and only a week off in between makes me wonder if I could be in for a rougher time.
Any advice on practical tips for being able to stay ‘normal’, I’ve only recently really felt like I was no longer a patient and this feels a bit daunting. Also am I likely to loose my newly returned hair, the chemo nurses were a bit vague when I asked this and said ‘maybe, maybe not’ which wasn’t the most helpful answer.
07-11-2018 10:42 PM
07-11-2018 03:50 PM
Thank you Carolyn for letting us know about Barton. Please pass on our condolences to Bartons family.
If any of you would like to talk to someone, our free Helpline is here to offer support. 0808 800 6000.
Digital Community Officer